Alert archive / Ohio / Special Weather Statements in 2014
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 1, 2014, 2:21 AM EDT for Mercer County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 2:21 AM EDT (06:21 UTC)
- Expired
- Jul 1, 2014, 2:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Mercer County, OH
The radar
The Northern Indiana radar (KIWX), 120 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1427 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
248
WWUS81 KILN 010621
SPSILN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EDT TUE JUL 1 2014
OHZ034-010645-
MERCER OH-
221 AM EDT TUE JUL 1 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER COUNTY
THROUGH 245 AM EDT...
AT 218 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF ROCKFORD TO 13 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD.
ALSO...CHATTANOOGA...NEPTUNE...TAMA AND MENDON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4073 8451 4073 8446 4072 8445 4063 8446
4059 8449 4058 8481 4073 8481 4073 8480
4073 8452
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 1, 1:48 AM EDT, 33 minutes earlier.
Area forecast discussion, Jul 1, 1:48 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
148 AM EDT TUE JUL 1 2014
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL CONTINUE TO ALLOW A THREAT FOR
SHOWERS AND THUNDERSTORMS THROUGH THE FIRST HALF OF THE WEEK. AS A
COLD FRONT MOVES THROUGH ON WEDNESDAY...DRIER AND COOLER
CONDITIONS ARE EXPECTED FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FIRST MCS IS DECAYING OVER THE LOWER MICHIGAN/NE INDIANA.
MEANWHILE A SECOND SYSTEM IS FOLLOWING ON ITS HEALS THROUGH NRN
IL. THE FIRST SYSTEM SHOULD STAY N OF THE FA AND NOT AFFECT US
TONIGHT. MODELS BRING THE 2ND SYSTEM FARTHER S AND TOWARDS THE NW
QUARTER TOWARDS SUNRISE...BUT WEAKEN IT. SO IN GENERAL THE VAST
MAJORITY OF THE FA WILL BE DRY OVERNIGHT.
CI BLOW OFF FROM THE STORMS WILL AFFECT REGION TONIGHT. IT WILL BE
THICKER ACROSS THE NORTH AS COMPARED TO THE NRN KY COUNTIES.
TEMPERATURES WILL ONLY FALL INTO THE LOWER 70S TONIGHT.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
IT SHOULD FIRST BE NOTED THAT THE ENTIRE SHORT TERM FORECAST MAY
END UP CONTINGENT ON WHAT HAPPENS TO THE MCS MOVING ACROSS THE
SOUTHERN GREAT LAKES ON MONDAY NIGHT INTO EARLY TUESDAY MORNING.
THIS MAY LEAD TO A FOCUS FOR ADDITIONAL STORM DEVELOPMENT LATER IN
THE DAY (IF IT WEAKENS AS FORECAST)...OR A STABILIZATION TO
CONDITIONS ACROSS THE ILN FORECAST AREA (IF IT HOLDS TOGETHER).
THOUGH THESE SCENARIOS REMAIN UNCERTAIN...THE FORECAST IS BEING
ASSEMBLED WITH THE ASSUMPTION THAT THE MONDAY NIGHT MCS WILL NOT
HAVE A LARGE DIRECT IMPACT ON TUESDAY CONDITIONS FOR THE MIDDLE
OHIO VALLEY.
SLIGHTLY STRONGER WESTERLY FLOW IN THE MID-LEVELS WILL BE MOVING
OVER THE REGION ON TUESDAY...WITH A WEAK SHORTWAVE FORECAST TO
PASS THROUGH THE AREA. THERE WILL ALSO BE A WEAK SURFACE
TROUGH...WHICH COULD COMBINE WITH ANY LEFTOVER BOUNDARIES FROM
MONDAY NIGHT TO ACT AS A FOCUS FOR CONVECTIVE DEVELOPMENT. THERE
IS ALSO A GRADIENT IN THETA-E WITH SOME DEPTH THROUGH THE LOWEST
FEW KILOMETERS. AHEAD OF THIS FEATURE...CONTINUED SOUTHWESTERLY
FLOW WILL SUPPORT INCREASING TEMPERATURES AND
DEWPOINTS...ESPECIALLY IN THE SOUTHEASTERN CWA. WITH EXPECTATIONS
OF MAX TEMPS IN THE LOWER 90S AND DEWPOINTS IN THE LOWER 70S...A
HEAT ADVISORY (HEAT INDEX OVER 100 DEGREES) WAS REQUIRED FOR A FEW
COUNTIES FOR TUESDAY AFTERNOON.
THIS ENVIRONMENT WILL ALSO BECOME VERY UNSTABLE...WITH LITTLE TO
NO CAPPING. MIXED LAYER CAPE VALUES OF 2000-3000 J/KG APPEAR
POSSIBLE...MAINLY SOUTH OF THE INTERSTATE 71 CORRIDOR. VALUES AS
HIGH AS 5000 J/KG WERE FORECAST ON THE NAM12...BUT THIS APPEARS TO
BE BASED ON AN ERRONEOUS UPPER-70S DEWPOINT FORECAST. SHEAR WILL
STILL BE MARGINAL...THOUGH INCREASING THROUGH THE AFTERNOON AND
EVENING (GETTING AS HIGH AS 30 KNOTS FROM 0-6KM). THIS IS
CERTAINLY ENOUGH TO ALLOW FOR A THREAT OF SEVERE WEATHER...WITH
LARGE HAIL AND DAMAGING WINDS BEING POSSIBLE. THE SPC DAY 2
OUTLOOK COVERS THE ENTIRE CWA...BUT THE THREAT SEEMS MARGINAL FOR
THE FAR NORTHWESTERN CWA...WHICH SEEMS MOST LIKELY TO BE IMPACTED
BY STABILIZATION FROM ANYTHING THAT MOVES THROUGH TUESDAY MORNING.
THE SOUTHEASTERN THIRD OF THE CWA WILL HAVE THE MOST INSTABILITY
AND FAVORABLE TIMING TO WORK WITH. ALTHOUGH THESE PARAMETERS
APPEAR FAVORABLE...IT IS INTERESTING TO NOTE THAT MOST MODEL
GUIDANCE (BOTH TRADITIONAL AND CONVECTIVE-ALLOWING) DOES NOT
GENERATE PARTICULARLY WIDESPREAD STORMS OR QPF...WHICH RAISES A
FEW QUESTIONS ABOUT EVENTUAL CONVECTIVE COVERAGE.
THE TEMPERATURE FORECAST BRINGS IN A LITTLE MORE A GRADIENT FOR
TUESDAY AND ESPECIALLY ON TUESDAY NIGHT...AS BOTH CONVECTION AND
THE WEAK FRONT MAKE THEIR WAY NW-TO-SE ACROSS THE REGION.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MID LEVEL TROUGH WILL CONTINUE TO DIG SOUTHEAST INTO THE REGION ON
WEDNESDAY. WEAK SFC BOUNDARY NEAR OUR SE CWFA WILL BE SLOW TO MOVE
EAST THROUGH THE DAY WHILE A WEAK COLD FRONT APPROACHES THE REGION
FROM THE NORTHWEST. DESPITE SOME EMBEDDED ENERGY IN THE FLOW
ALOFT...LOW LEVEL FORCING IS WEAK...AND INSTABILITY WILL BE SOMEWHAT
LIMITED. HAVE GONE WITH CHANCE POPS PEAKING IN THE AFTERNOON HOURS.
HAVE RELEGATED THE THUNDER THREAT ALONG AND SE OF I-71 WHERE
INSTABILITY WILL BE THE GREATEST FOR THUNDER. TEMPERATURES WILL
RANGE FROM THE UPPER 70S NW TO THE MID 80S SE.
FOR WEDNESDAY NIGHT AND THURSDAY...LARGE SCALE MID LEVEL TROUGH
TRAVERSES THE GREAT LAKES AND OHIO VALLEY REGION. WEAK COLD FRONT
WILL SAG SOUTHEAST INTO THE REGION WEDNESDAY NIGHT AND THEN SOUTHEAST
OF THE AREA ON THURSDAY. WEAK LIFT WITH THE FRONT...AND SOME POST
FRONTAL SHALLOW INSTABILITY WILL KEEP LOW CHANCES FOR SHOWERS GOING.
THREAT FOR LIGHT SHOWERS ENDS BY THURSDAY EVENING AS DIURNALLY
DRIVEN CUMULUS CLOUDS WILL BEGIN TO THIN. HIGHS ON THURSDAY WILL BE
COOLER...MAINLY IN THE 70S.
FOR THURSDAY NIGHT INTO FRIDAY...LARGE SCALE MID LEVEL TROUGH IS
FORECAST TO PUSH INTO SE CANADA AND THE NEW ENGLAND REGION. THIS
WILL ALLOW FOR A LARGE SURFACE HIGH PRESSURE RIDGE TO SETTLE SOUTH
INTO THE GREAT LAKES AND OHIO VALLEY ON ITS BACK SIDE. ITS LOOKING
LIKE A DELIGHTFUL FOURTH OF JULY IF YOU LIKE LOW HUMIDITY AND HIGHS
RANGING FROM THE MID 70S TO NEAR 80 UNDER ABUNDANT SUNSHINE.
FOR FRIDAY NIGHT INTO SATURDAY...THE HIGH WILL REMAIN OVER THE GREAT
LAKES AND OHIO VALLEY. AIRMASS MODIFICATION WILL BOOST TEMPERATURES
INTO THE UPPER 70S TO THE LOWER 80S.
UPR LVL FLOW BEGINS TO DEAMPLIFY HEADING INTO THE FIRST PART OF NEXT
WEEK. THERE REMAINS DISAGREEMENT AMONG THE LONG RANGE MODELS AS TO
HOW FAST WEAK ENERGY IN THE WEST/NORTHWEST FLOW ALOFT WILL PROPAGATE
SOUTHEAST INTO THE OHIO VALLEY. MEANWHILE...SURFACE HIGH MOVES EAST
AND ALLOWS FOR A RETURN SOUTHERLY FLOW AND MORE SUMMER TIME
TEMPERATURES. WILL TRY TO KEEP SUNDAY DRY AND THEN ALLOW FOR CHANCE
POPS FOR SHOWERS/STORMS ON MONDAY AS AFOREMENTIONED WEAK ENERGY MAY
AFFECT US BY THEN.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
COMPLEX OF THUNDERSTORMS JUST WEST OF THE REGION SHOULD WEAKEN AS
IT MOVES EAST. BUT COULD STILL GET THUNDER FROM KDAY TO KCMH/KLCK
EARLY EARLY IN THE TAF PERIOD. OTHERWISE IT DOES APPEAR THAT LOW
LEVEL MOISTURE WILL RESULT IN MVFR CEILINGS DEVELOPING ACROSS THE
REGION TOWARDS 12Z. THESE SHOULD BE BRIEF BEFORE LIFTING TO VFR. A
TROUGH WILL MOVE INTO THE REGION DURING THE DAY. THIS COULD
TRIGGER SOME THUNDERSTORMS. WITH QUESTION ABOUT HOW EXTENSIVE
STORMS MAY BECOME...HAVE JUST USED VCTS FOR NOW. WINDS WILL BECOME
SOUTHWEST DURING THE DAY WITH SOME GUSTS TO AROUND 20 KT.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR OHZ081-082-088.
KY...HEAT ADVISORY FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING FOR KYZ098>100.
IN...NONE.
&&
SYNOPSIS...HATZOS
NEAR TERM...SITES
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...Hazardous weather outlook, Jun 30, 3:57 PM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EDT MON JUN 30 2014 INZ050-OHZ026-034-035-042>044-051-012000- WAYNE-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- 357 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST TO MOVE EAST ACROSS NORTHERN INDIANA TONIGHT. ALTHOUGH THESE STORMS ARE FORECAST TO WEAKEN AFTER MIDNIGHT...THERE IS A CHANCE THAT THEY COULD REMAIN STRONG LATE TONIGHT INTO EARLY TUESDAY MORNING. IF THIS OCCURS...THEY WOULD BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP ON TUESDAY. THERE IS A CHANCE THAT SOME STORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. INZ058-059-066-073-074-OHZ045-046-052>056-060>063-070>072-012000- FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-UNION OH-DELAWARE- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE- FAYETTE OH-BUTLER-WARREN-CLINTON- 357 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY. SOME OF THESE STORMS MAY BE SEVERE...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. INZ075-080-KYZ089>097-OHZ064-065-073-074-077>080-012000- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT- BROWN-HIGHLAND- 357 PM EDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. INCREASING HEAT AND HUMIDITY WILL LEAD TO HEAT INDEX VALUES RISING INTO THE MID TO UPPER 90S ON TUESDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY AFTERNOON. SOME OF THESE STORMS MAY BE SEVERE...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. KYZ098>100-OHZ081-082-088-012000- ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO- 357 PM EDT MON JUN 30 2014 ...HEAT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ON TUESDAY AFTERNOON AND INTO THE EVENING. SOME OF THESE STORMS MAY BE SEVERE...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. HATZOS
In the hours before
Special weather statement, Jul 1, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
221 AM EDT TUE JUL 1 2014
OHZ034-010645-
MERCER OH-
221 AM EDT TUE JUL 1 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER COUNTY
THROUGH 245 AM EDT...
AT 218 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF ROCKFORD TO 13 MILES WEST OF
CHATTANOOGA...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ROCKFORD.
ALSO...CHATTANOOGA...NEPTUNE...TAMA AND MENDON ARE NEAR THE PATH OF
THIS LINE OF STRONG THUNDERSTORMS.
LAT...LON 4073 8451 4073 8446 4072 8445 4063 8446
4059 8449 4058 8481 4073 8481 4073 8480
4073 8452The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:40 AM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Hardin, Mercer | 50 min |
| Jul 1, 3:16 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 29 min |
| Jul 1, 3:27 AM EDT | Special Weather Statement | ILN | Preble | 33 min |
| Jul 1, 3:33 AM EDT | Special Weather Statement | ILN | Hardin, Logan, Shelby | 27 min |
| Jul 1, 3:45 AM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami | 30 min |
| Jul 1, 4:09 AM EDT | Special Weather Statement | ILN | Butler, Clark, Montgomery | 36 min |
| Jul 1, 4:11 AM EDT | Special Weather Statement | ILN | Champaign, Union | 34 min |
| Jul 1, 4:41 AM EDT | Special Weather Statement | ILN | Delaware, Franklin, Madison | 34 min |
| Jul 1, 4:44 AM EDT | Special Weather Statement | ILN | Greene, Warren | 31 min |
| Jul 1, 5:12 AM EDT | Special Weather Statement | ILN | Fairfield, Licking, Pickaway | 33 min |
| Jul 1, 7:00 PM EDT | Special Weather Statement | ILN | Hamilton | 15 min |
| Jul 1, 7:33 PM EDT | Special Weather Statement | ILN | Butler | 27 min |
| Jul 1, 7:43 PM EDT | Special Weather Statement | ILN | Clark | 32 min |
| Jul 1, 6:37 PM EDT | Special Weather Statement | ILN | Boone, Carroll, Gallatin | 23 min |
| Jul 1, 7:30 PM EDT | Special Weather Statement | ILN | Ripley | 30 min |
| Jul 1, 7:53 PM EDT | Special Weather Statement | ILN | Ohio | 37 min |
Nearby
Special Weather Statements in Ohio, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.